Alert archive / Washington / Gale Warnings in 2008
Gale Warning 73, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Nov 26, 2008, 11:36 AM PST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2008, 11:36 AM PST (19:36 UTC)
- Expired
- Nov 27, 2008, 2:49 AM PST
- In force
- 15 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS76 KSEW 261936 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1136 AM PST WED NOV 26 2008 PZZ130-270345- /O.UPG.KSEW.SC.Y.0185.000000T0000Z-081127T1200Z/ /O.NEW.KSEW.GL.W.0073.081126T1936Z-081127T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 1136 AM PST WED NOV 26 2008 ...GALE WARNING IN EFFECT UNTIL 4 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 4 AM PST THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. STRONG EAST WINDS WILL CONTINUE AT THE WEST ENTRANCE OF THE STRAIT INTO THE EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ110-270345- /O.CON.KSEW.RB.Y.0041.000000T0000Z-081127T1200Z/ GRAYS HARBOR BAR- 1136 AM PST WED NOV 26 2008 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ150-153-156-170-173-176-270345- /O.CON.KSEW.SC.Y.0185.000000T0000Z-081127T1200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 20 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 20 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 20 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 20 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 20 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 20 TO 60 NM- 1136 AM PST WED NOV 26 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. WINDS IN THE VICINITY OF CAPE FLATTERY ARE EXPECTED TO REACH 30 KT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-270100- /O.CON.KSEW.SC.Y.0185.000000T0000Z-081127T0100Z/ PUGET SOUND AND HOOD CANAL- 1136 AM PST WED NOV 26 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PST THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
000 WHUS76 KSEW 262246 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 246 PM PST WED NOV 26 2008 PZZ130-270700- /O.CON.KSEW.GL.W.0073.000000T0000Z-081127T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 246 PM PST WED NOV 26 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. STRONG EAST WINDS WILL CONTINUE AT THE WEST ENTRANCE OF THE STRAIT WELL INTO THE EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ110-270700- /O.EXT.KSEW.RB.Y.0041.000000T0000Z-081128T0000Z/ GRAYS HARBOR BAR- 246 PM PST WED NOV 26 2008 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 4 PM PST THURSDAY... THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT UNTIL 4 PM PST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ150-153-156-170-173-176-270700- /O.EXT.KSEW.SC.Y.0185.000000T0000Z-081127T1400Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 20 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 20 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 20 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 20 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 20 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 20 TO 60 NM- 246 PM PST WED NOV 26 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PST THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM PST THURSDAY. WINDS IN THE VICINITY OF CAPE FLATTERY ARE EXPECTED TO REACH 30 KT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-270300- /O.EXT.KSEW.SC.Y.0185.000000T0000Z-081127T0300Z/ PUGET SOUND AND HOOD CANAL- 246 PM PST WED NOV 26 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
000 WHUS76 KSEW 270038 AAA MWWSEW URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE SEATTLE WA 438 PM PST WED NOV 26 2008 PZZ130-270845- /O.CON.KSEW.GL.W.0073.000000T0000Z-081127T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 438 PM PST WED NOV 26 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. STRONG EAST WINDS WILL CONTINUE AT THE WEST ENTRANCE OF THE STRAIT WELL INTO THE EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ131-270800- /O.EXB.KSEW.SC.Y.0185.000000T0000Z-081127T0800Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 438 PM PST WED NOV 26 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. SEE THE COASTAL WATERS FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-270845- /O.CON.KSEW.RB.Y.0041.000000T0000Z-081128T0000Z/ GRAYS HARBOR BAR- 438 PM PST WED NOV 26 2008 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY... A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ150-153-156-170-173-176-270845- /O.CON.KSEW.SC.Y.0185.000000T0000Z-081127T1400Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 20 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 20 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 20 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 20 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 20 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 20 TO 60 NM- 438 PM PST WED NOV 26 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST THURSDAY. WINDS IN THE VICINITY OF CAPE FLATTERY ARE EXPECTED TO REACH 30 KT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-270300- /O.CON.KSEW.SC.Y.0185.000000T0000Z-081127T0300Z/ PUGET SOUND AND HOOD CANAL- 438 PM PST WED NOV 26 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. SEE THE COASTAL WATERS FORECAST DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HANER WEATHER.GOV/SEATTLE
000 WHUS76 KSEW 270451 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 851 PM PST WED NOV 26 2008 PZZ130-271200- /O.CON.KSEW.GL.W.0073.000000T0000Z-081127T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 851 PM PST WED NOV 26 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ110-271300- /O.CON.KSEW.RB.Y.0041.000000T0000Z-081128T0000Z/ GRAYS HARBOR BAR- 851 PM PST WED NOV 26 2008 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY... A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ150-153-156-170-173-176-271300- /O.CON.KSEW.SC.Y.0185.000000T0000Z-081127T1400Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 20 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 20 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 20 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 20 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 20 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 20 TO 60 NM- 851 PM PST WED NOV 26 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-270800- /O.CON.KSEW.SC.Y.0185.000000T0000Z-081127T0800Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 851 PM PST WED NOV 26 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
000 WHUS76 KSEW 271049 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 249 AM PST THU NOV 27 2008 PZZ130-272000- /O.CAN.KSEW.GL.W.0073.000000T0000Z-081127T1200Z/ /O.EXB.KSEW.SC.Y.0185.000000T0000Z-081127T2000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 249 AM PST THU NOV 27 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON PST TODAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST TODAY. THE GALE WARNING HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-272000- /O.EXT.KSEW.RB.Y.0041.000000T0000Z-081128T1200Z/ GRAYS HARBOR BAR- 249 AM PST THU NOV 27 2008 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 4 AM PST FRIDAY... THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT UNTIL 4 AM PST FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ150-153-156-170-173-176-272000- /O.EXT.KSEW.SC.Y.0185.000000T0000Z-081127T2000Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 20 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 20 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 20 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 20 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 20 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 20 TO 60 NM- 249 AM PST THU NOV 27 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PST TODAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON PST TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Nov 26, 9:25 AM PST, 2 hours 11 minutes earlier.
Area forecast discussion, Nov 26, 9:25 AM PST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
925 AM PST WED NOV 26 2008
.SYNOPSIS...HIGHER PRESSURE ALOFT MOVING EAST ACROSS WESTERN
WASHINGTON WILL PROVIDE SUNSHINE TODAY. A WEAK PACIFIC FRONTAL
SYSTEM JUST OFF THE COAST IS EXPECTED TO MOVE ONSHORE LATER THURSDAY
BRINGING CLOUDS AND A THREAT OF PRECIPITATION. A WARM FRONT WILL
FOLLOW FRIDAY BRUSHING WESTERN WASHINGTON AS IT MOVES INTO BRITISH
COLUMBIA FOR A CONTINUED THREAT OF LIGHT RAIN. THEN STRONGER HIGH
PRESSURE ALOFT IS FORECAST TO BUILD OVER THE REGION THIS WEEKEND FOR
A MIX OF SUNSHINE AND AREAS OF NIGHT AND MORNING FOG.
&&
.SHORT TERM...A SHORTWAVE UPPER RIDGE IS ALONG THE COAST THIS
MORNING MOVING EAST AND SHOULD CONTINUE EAST OF THE CASCADES THIS
AFTERNOON. SURFACE HIGH IS OVER THE BC SOUTHERN INTERIOR AND LOW
LEVEL PRESSURE GRADIENTS HAVE BECOME OFFSHORE AND CONTINUING TO
INCREASE.
HAVE QUITE A MIX OF SKY CONDITIONS THIS MORNING. MUCH OF WESTERN WA
IS GENERALLY CLEAR WITH AREAS OF FOG MAINLY ALONG THE I-5 CORRIDOR -
HAVE A SHORT TERM FORECAST OUT FOR THAT WITH SOME LOCAL VSBYS BELOW
1/4 MILE TO DISSIPATE BY MIDDAY. ALSO HAVE SOME LOW CLOUDS MAINLY
AREA THE OLYMPICS. EXPECT SOME EAST WINDS TO DEVELOP WEST OF THE
CASCADES PASSES TODAY.
SATELLITE IMAGES SHOW NEXT SHORTWAVE TROUGH APPROACHING 145W. THE
ASSOCIATED BAROCLINIC ZONE IS CROSSING 130W AND BEING STRETCHED
NORTH AND SOUTH. SO PROG AND FORECAST TREND OF SLOWLY THIS SYSTEM
AND BACKING OFF ON THE POPS LOOKS ON TRACK. LIKELY POPS ARE LIMITED
TO THE COAST AND OLYMPICS DURING THE AFTERNOON AND EVENING HOURS.
THE WESTERN INTERIOR SHOULD REMAIN ENTIRELY DRY DURING THE DAY
THANKSGIVING DAY WITH JUST A CHANCE OF SHOWERS THURSDAY NIGHT.
THE NEXT SHORTWAVE TROUGH IS NOW CROSSING 170W. PROGS ARE CONTINUING
THE TREND OF RIDGING OVER THE PACNW..BUT WARM AIR ADVECTION SWEEPING
INTO BC AND SPILLING OVER INTO WESTERN WA FRI/FRI NIGHT. THIS
ACTUALLY LOOKS TO HAVE A BETTER CHANCE OF MEASURABLE PRECIP THAN
THE THU EVENT...THOUGH QPF STILL LOOKS QUITE LIGHT. BUEHNER
.LONG TERM...FROM THE PREVIOUS DISCUSSION...THE UPPER RIDGE WILL
DOMINATE THE WEATHER SATURDAY AND SUNDAY. LIGHT OFFSHORE PRESSURE
GRADIENTS AT THE SURFACE WILL BE CONDUCIVE TO FOG...AND THE
LIKELIHOOD OF VERY LIMITED MIXING IS CAUSING CONCERN THAT AIR
QUALITY COULD BECOME A PROBLEM. QUESTIONS REMAIN ABOUT HOW LONG THE
RIDGE WILL LAST. THE GFS AND EUROPEAN MODELS ARE OCCASIONALLY
PRODUCING SOLUTIONS THAT SHOW A FRONTAL SYSTEM PLOWING THROUGH THE
RIDGE EARLY NEXT WEEK. MCDONNAL
&&
.AVIATION...HIGH PRES WILL CONTINUE TO BUILD OVER THE INTERIOR AREAS
OF B.C. AND EASTERN WASHINGTON THROUGH TONIGHT RESULTING IN A DRYING
EASTERLY FLOW. A COLD FRONT WILL MOVE ACROSS THE REGION LATE
THURSDAY HAVING LIMITED IMPACT ON THE REGION.
HODGE-PODGE OF FOG AND LOW STRATUS AMONGST THE THE LARGE CLEAR
AREAS. PROBLEM IS THAT IT IS MOBILE ON THE N-NE FLOW ALOFT BUT IT IS
DISSIPATING ALREADY AND WILL CONTINUE TO DO SO. BY NOON...ALL THIS
SCATTERED GOO WILL BE GONE FOR EXCELLENT VFR CONDS. OFFSHORE FLOW
WILL CONTINUE TONIGHT FOR MOSTLY CLEAR SKIES AND PATCHY FOG.
KSEA...FOG/VERY LOW STRATUS ABOUT GONE AROUND THE TERMINAL AND I
HAVE PULLED FROM THE TAF. EXPECT THE DECENT N-NE BREEZE TO CONTINUE
THROUGH THE DAY THEN EASE THIS EVENING WHILE BECOMING NE-E. OF
POTENTIAL INTEREST TO PILOTS WILL BE THE 15-25 KT ESE WIND THAT WILL
DEVELOP FROM ABOUT 1500-3500 FT 18Z ONWARD INTO THE EVENING HOURS.
CERNIGLIA
&&
.MARINE...HIGH PRES BUILDING INLAND WILL ENHANCE THE OFFSHORE FLOW
TODAY WITH THE MAIN IMPACTS BEING STRONG EAST WINDS IN THE THE WEST
ENTRANCE OF THE STRAIT OF JUAN DE FUCA AND THE NEAR SHORE COASTAL
WATERS NEAR CAPE FLATTERY AND THE CENTRAL COAST NEAR TERRAIN GAPS.
OTHER ITEM OF INTEREST IS THE APPROACHING 13 SECOND PERIOD SWELL
TRAIN MOVING INTO THE COASTAL WATERS TODAY. THIS IS SHOWING UP AT 13
FT AT BUOY 5 AND SHOULD END UP BEING AROUND 11 FT IN THE NEAR SHORE
WATERS.
A VERY WEAK COLD FRONT IS EXPECTED TO MOVE ACROSS THE REGION
THURSDAY WITH THE USUAL WINDS SHIFTS...BUT SPEEDS WILL GENERALLY BE
LOW END SMALL CRAFT AT BEST...AND THEN JUST IN THE NORMALLY FAVORED
LOCATIONS.
OFFSHORE FLOW REDEVELOPING FOR THE WEEKEND. CERNIGLIA
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...
PZ...SMALL CRAFT ADVISORY COAST WATERS...WEST ENTRANCE JUAN DE FUCA.
PUGET SOUND AND HOOD CANAL
SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS GRAYS HARBOR BAR.
WWW.WEATHER.GOV/SEATTLE
FOR THE ENHANCED AFD PLEASE VISIT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATESTWEBAFD.HTML (ALL LOWERCASE)The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 25, 8:57 PM PST | Small Craft Advisory | SEW | 4 days | |
| Nov 26, 3:01 PM PST | Wind Advisory | SEW | 11 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.